How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask sofia khan Your Own Question
sofia khan
sofia khan, Doctor
Category: Medical
Satisfied Customers: 960
Experience:  Consultant Family physician with special interest in dermatology at Rehman Medical Institute
101501929
Type Your Medical Question Here...
sofia khan is online now

I have some red areas on my penis glan and some blood is

This answer was rated:

I have some red areas on my penis glan and some blood is coming from them. I am 74 years old and have not had any sexual intercourse for some considerable time
JA: The Doctor can help. To begin, how long have you had the redness? Have you used any medication for it?
Customer: A couple of months now and no medication taken for that. I am on a blood thinning tablet
JA: Thanks for that. Have you seen a doctor about the redness?
Customer: No
JA: Thank you so much for your answers. Finally, is there anything else in your medical history the Doctor should know?
Customer: No

Hi,

Thank you for contacting Justanswer.

My name is***** khan. I am board certified family physician with specialist training in dermatology. I shall try and help you today with your query.

Let me have a quick read through and I’ll get back to you shortly.

To begin with, is it possible for you to send me a picture of the this area?

You can send it through the chat box.

Customer: replied 1 year ago.
No really - difficult environment!

I see!

Ok in that case I'll try my best to help you on the basis of your description.

do you have any symptoms like burning or itching?

Customer: replied 1 year ago.
No calling please at present - sorry to be difficult
Customer: replied 1 year ago.
No burning, itching or pain

no problem. ignore the phone call requests they are sent by the system not by me

is the blood more like from dry cracked skin or can you see any discharge or pus?

also which blood thinning tablets are you on? any bleeding elsewhere?

Customer: replied 1 year ago.
The blood is coming from the glans itself. There is a slight discharge ocasionally
Customer: replied 1 year ago.
Lixoban blood thinner. No other bleeding

Right, based on teh history you have provided there can be a few possibilities:

1. Bleeding due to blood thinners: bleeding is more frequent with the newer blood thinners like the one which you are on currently. It can make you bleed easily from thinner skin and mucosal surfaces.

2. eczema , thin skin, if there are any cracks, they can bleed. but ususally there will be some soreness. same will be the case with fungal infections.

3. discharge that you have mentioned may point towards bacterial infection as well.

without a picture, it is really difficult to pinpoint one cause but these are the possibilities. I would suggest you see your GP for examination as your medications might need dose adjustment or this problem initself might need antibiotcs.

Customer: replied 1 year ago.
All noted thank you doctor

I hope this answers your question.

If you are happy with the response, Can I ask you to take some time to rate the consultation? Your feedback is very important for my professional growth and also for the fact that until you have rated the consultation we do not get paid for our work.

This does not mean that your query gets closed after that. You can come back as many times as you like through the thread and ask me further questions regarding this problem.

Best wishes and good luck.

Dr Khan

sofia khan and other Medical Specialists are ready to help you
Customer: replied 1 year ago.
Thank you

You are welcome, have a good day.